Alert archive / Ohio / Areal Flood Warnings in 2015
Areal Flood Warning 7, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood warning at Jun 15, 2015, 8:58 PM EDT for Mahoning County, Trumbull County, Ohio. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2015, 8:58 PM EDT (00:58 UTC)
- Expired
- Jun 16, 2015, 9:00 AM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- None
Counties Mahoning County, OH, Trumbull County, OH
The radar
The Pittsburgh radar (KPBZ), 84 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 1.0 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 765 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.8
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood warning went out at Jun 15, 7:42 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 15, 7:42 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
742 PM EDT MON JUN 15 2015
.SYNOPSIS...
A WEAK COLD FRONT WILL SAG ACROSS THE LOWER GREAT LAKES OVERNIGHT
INTO TUESDAY MORNING. THIS FRONT WILL MOVE BACK NORTH AS A WARM
FRONT ON WEDNESDAY. A STRONGER COLD FRONT SHOULD DROP ACROSS THE
AREA LATE THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM WITH SHOWERS AND
THUNDERSTORMS EXPECTED TO FILL IN AS WE PROGRESS THROUGH THE
EVENING. CLUSTER OF THUNDERSTORMS CURRENTLY APPROACHING FROM NE
INDIANA AND SE MICHIGAN WILL MOVE INTO NW OHIO THROUGH 6 PM. SHOWERS
AND THUNDERSTORMS EXPECTED TO EXPAND AS SHORTWAVE ENERGY OVER IOWA
ROUNDS THE RIDGE AND INTERACTS WITH A FRONTAL BOUNDARY SLOWLY
SINKING SOUTH TOWARDS THE AREA. THE AIRMASS REMAINS VERY MOIST WITH
AN AXIS OF PW VALUES NEAR 2 INCHES EXPECTED TO BE OVERHEAD. AT THE
SAME TIME...WE WILL SEE A CONTINUED SUPPLY OF THETA-E ADVECTION AS A
30 KNOT LOW LEVEL JET FEEDS IN FROM THE SOUTH OVERNIGHT. THIS SHOULD
PLACE THE AREA IN A FAVORABLE AREA FOR HEAVY RAIN. CONVECTION THUS
FAR HAS NOT BEEN QUITE AS INTENSE UPSTREAM AS MIGHT HAVE EXPECTED
GIVEN THE AVAILABLE INSTABILITY...BUT EXPECT SOME INCREASE IN
INTENSITY AS THE APPROACHING AREAS OF THUNDERSTORMS COME TOGETHER.
THE CONVECTIVE COMPONENT STILL MAKES IT HARD TO DETERMINE WHERE THE
AXIS OF HEAVIEST RAIN WILL SET UP. EXPECTING GOOD OPPORTUNITIES FOR
RAIN IN OUR NORTHWESTERN COUNTIES. INCLUDED ALL AREAS IN THE WATCH
AS SOUTHERN AND EASTERN PORTIONS OF OUR AREA HAVE RECEIVED HIGHER
RAINFALL AMOUNTS OVER THE LAST 48 HOURS AND HAVE LOWER FLASH FLOOD
GUIDANCE VALUES. RAINFALL RATES HAVE BEEN EXTREMELY EFFICIENT OVER
RECENT DAYS AND 2+ INCH PER HOUR RAINFALL RATES ARE LIKELY WITH
THUNDERSTORMS. SOME TRAINING OF STORMS IS POSSIBLE AS THE BOUNDARY
SETS UP NEARLY PARALLEL TO THE MEAN FLOW LATER THIS EVENING. MUGGY
CONDITIONS CONTINUE TONIGHT WITH LOWS IN THE UPPER 60S NEAR 70.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
FRONT WILL PUSH SOUTH ON TUESDAY AND EXPECT SHOWERS TO COME TO AN
END DURING THE MORNING. STORM PREDICTION CENTER HAS LOWERED THE
SLIGHT CHANCE TO A MARGINAL THREAT ON TUESDAY AND SUSPECT IT MAY GET
LOWERED FURTHER WITH THE OVERNIGHT ISSUANCE. SKIES WILL START TO
SCATTER OUT FROM NORTH TO SOUTH DURING THE AFTERNOON WITH HIGHS
RANGING FROM THE MID 70S NE TO NEAR 80 SW.
A QUASI-ZONAL UPPER LEVEL FLOW SETS UP ALOFT ACROSS THE OHIO VALLEY
FOR THE MID-WEEK PERIOD. SHORTWAVE ENERGY WILL MOVE OUT OF THE
SOUTHER PLAINS TUESDAY NIGHT INTO WEDNESDAY AND MOISTURE WILL SURGE
BACK NORTH BRINGING ANOTHER ROUND OF SHOWERS. RAISED POPS A LITTLE
MORE ON WEDNESDAY BUT EXPECTING THE COVERAGE OF THUNDERSTORMS TO BE
FAIRLY LOW AS MID-LEVELS REMAIN WARM. WARM FRONT LIFTS BACK NORTH ON
WEDNESDAY AHEAD OF THE NEXT COLD FRONT THAT WILL ARRIVE ON THURSDAY.
THERE WILL BE A CHANCE OF THUNDERSTORMS ON THURSDAY
AFTERNOON...INCREASING LATE AS THE FRONT PUSHES SOUTH. TIMING WILL
PLAY A FACTOR IN STORM STRENGTH WITH A DECREASING CHANCE OF SEVERE
WEATHER IF STORMS DON'T ARRIVE UNTIL AFTER SUNSET.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
MODELS COMING INTO BETTER AGREEMENT WITH HIGH PRESSURE SLIDING
ACROSS THE EASTERN LAKES FRIDAY GIVING A QUICK BREAK FROM THE
PRECIP. THE HIGH MOVES OFF THE NORTHEAST COAST SATURDAY TAPPING
INTO MORE GULF MOISTURE. BEST CHANCE FOR MORE CONVECTION SATURDAY
NIGHT INTO SUNDAY AS LOW PRESSURE TRACKS ACROSS THE CENTRAL LAKES
DRAGGING ANOTHER COLD FRONT ACROSS THE FORECAST AREA. TIMING IS THE
QUESTION....WITH THE GFS BEING THE FASTER OF THE TWO MODELS. FOR
NOW WILL JUST CONTINUE WITH CHANCE POPS. HIGH PRESSURE FINALLY
BUILDS IN ON MONDAY.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS THROUGHOUT THE NIGHT. FOCUSED
THE MENTION OF THUNDER FOR EARLY THIS EVENING AND THEN TRANSITION
IT TO PREDOMINANT RAIN. THUNDER IS POSSIBLE...BUT WITH RECENT
TRENDS IN LIGHTNING HAVE NOT CLUTTERED THE TAF WITH TS BEYOND WHAT
IS IN THE VICINITY FOR THE NEXT FEW HOURS. COLD FRONT WILL BE
SLOW TO MAKE ITS WAY HERE...POSSIBLY BY 12Z IT WILL BE LAYING
ACROSS THE AREA. EXPECTING WIDESPREAD MVFR CEILINGS AND A PERIOD
OF IFR CEILINGS WITH THE FRONT. WINDS WILL SHIFT TO THE NW BEHIND
THE FRONT. A BREAK IN THE RAIN/STORMS WILL COME TUESDAY FOR THOSE
BEHIND THE FRONT.
OUTLOOK...PERIODS OF NON-VFR WED THRU SAT WITH SCT SHRA/TSRA.
&&
.MARINE...
SW WINDS WILL TURN W TO NW OVERNIGHT AS A COLD FRONT
MOVES ACROSS THE LAKE COULD BRIEFLY INCREASE TO 10 TO 20 KNOTS FOR A
WHILE TUE MORNING. AS A RESULT LAKE WILL BECOME CHOPPY...BUT THINK
IT WILL REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA. WINDS WILL TURN
TO THE S TO SW WEDNESDAY NIGHT AS WARM FRONT LIFTS ACROSS THE LAKE.
IT WILL BE SHORT LIVED AS ANOTHER COLD FRONT WILL MOVE ACROSS THE
LAKE THURSDAY NIGHT. SW WINDS AROUND 10 TO 15 KNOTS SHOULD TURN TO
THE NORTH BEHIND THE FRONT THEN QUICKLY TO THE NE FOR FRI.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH UNTIL 4 AM EDT TUESDAY FOR OHZ003-006>014-
017>023-027>033-036>038-047-089.
PA...FLASH FLOOD WATCH UNTIL 4 AM EDT TUESDAY FOR PAZ001>003.
MARINE...NONE.
&&
SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...KEC
LONG TERM...DJB
AVIATION...OUDEMAN
MARINE...DJBHazardous weather outlook, Jun 15, 12:12 PM EDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 1212 PM EDT MON JUN 15 2015 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-161615- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 1212 PM EDT MON JUN 15 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. HEAVY RAIN IS LIKELY AGAIN WITH THUNDERSTORMS THIS AFTERNOON AND TONIGHT. AREAS THAT SEE SIGNIFICANT THUNDERSTORM ACTIVITY COULD BE AT RISK FOR FLASH FLOODING. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP ESPECIALLY LATE TODAY AND EARLY TONIGHT AHEAD OF A WEAK COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK...WITH STRONG TO SEVERE THUNDERSTORMS AND LOCALIZED HEAVY RAINFALL POSSIBLE ON THURSDAY AND AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER REPORTS OF HEAVY RAIN OR FLOODING ARE APPRECIATED. LEZ061-142>149-162>169-161615- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 1212 PM EDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS MAY DEVELOP ESPECIALLY LATE TODAY AND EARLY TONIGHT AHEAD OF A WEAK COLD FRONT. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ACTIVE WEATHER PATTERN WILL PERSIST THIS WEEK...WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE ON THURSDAY AND AGAIN THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 9:51 PM EDT | River Flood Warning | CLE | Trumbull | 34 hr |
| Jun 15, 9:56 PM EDT | Areal Flood Warning | CLE | Crawford, Hancock, Marion, Morrow, Seneca, Wyandot | 12 hr |
| Jun 15, 11:49 PM EDT | River Flood Warning | CLE | Mahoning, Trumbull | 18 hr |
| Jun 16, 2:12 AM EDT | Areal Flood Warning | CLE | Ashland, Richland | 9 hr |
| Jun 16, 5:23 AM EDT | River Flood Warning | CLE | Hancock | 24 hr |
| Jun 16, 5:33 AM EDT | River Flood Warning | CLE | Marion | 7 days |
| Jun 16, 5:52 AM EDT | River Flood Warning | CLE | Hancock | 7 days |
| Jun 16, 9:02 AM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 6 hr |
| Jun 16, 9:48 AM EDT | Areal Flood Advisory | CLE | Crawford, Hancock, Marion, Morrow, Seneca, Wyandot | 5 hr |
| Jun 16, 11:10 AM EDT | River Flood Warning | CLE | Lucas, Wood | 7 days |
| Jun 16, 11:10 AM EDT | River Flood Warning | CLE | Holmes, Wayne | 29 hr |
| Jun 16, 11:17 AM EDT | Areal Flood Advisory | CLE | Ashland, Richland | 3 hr |
| Jun 16, 3:17 PM EDT | Areal Flood Advisory | CLE | Crawford, Hancock, Marion, Wyandot | 7 hr |
Nearby
Areal Flood Warnings in Ohio, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.